Alert archive / Oregon / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 12, 2017, 7:32 AM PDT. It took effect at Aug 12, 2017, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2017, 7:32 AM PDT (14:32 UTC)
- In effect from
- Aug 12, 2017, 1:00 PM PDT
- Expired
- Aug 12, 2017, 10:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
The text
As transmitted.
789 WWUS85 KBOI 121432 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 832 AM MDT Sat Aug 12 2017 ...SCATTERED THUNDERSTORMS ACROSS THE BAKER VALLEY... .An approaching upper level trough will enhance afternoon instability, generating scattered showers and thunderstorms across the Baker Valley. Convection will continue through the evening hours, as the upper level trough tracks eastward into central Idaho. Storms will be capable of producing outflow winds to 45 mph and 0.25 to 0.75 inches of rainfall under storm cores. ORZ646-130500- /O.NEW.KBOI.FW.W.0009.170812T2000Z-170813T0500Z/ Baker Valley- 732 AM PDT Sat Aug 12 2017 ...RED FLAG WARNING FOR LIGHTNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING ACROSS THE BAKER VALLEY, WHICH IS FIRE WEATHER ZONE 646... The National Weather Service in Boise has issued a Red Flag Warning, which is in effect from 1 PM this afternoon to 10 PM PDT this evening. * THUNDERSTORMS...Scattered in coverage by mid-afternoon. * OUTFLOW WINDS...Gusts to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ L
1 follow-up statement
487 WWUS85 KBOI 130450 RFWBOI URGENT - FIRE WEATHER MESSAGE National Weather Service Boise ID 1050 PM MDT Sat Aug 12 2017 ORZ646-130600- /O.EXP.KBOI.FW.W.0009.000000T0000Z-170813T0500Z/ Baker Valley- 950 PM PDT Sat Aug 12 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR LIGHTNING FOR BAKER VALLEY...WHICH IS FIRE WEATHER ZONE 646... Thunderstorms across the area have weakened with only isolated activity possible through the overnight hours. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 12, 2:26 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Aug 12, 2:26 AM PDT, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Boise ID 326 AM MDT Sat Aug 12 2017 .SHORT TERM...Models remain consistent transferring the main instability and convective threat to western Baker and northern Harney Counties this afternoon and evening, as a Pacific upper trough comes inland. This is the first significant trough since June and it will bring noticeable cooling to northern and western parts of our CWA Sunday. Weaker instability will develop isolated afternoon and evening thunderstorms on the Idaho side, mainly in the central Idaho mountains today and Sunday. Air quality will continue to improve but there will still be areas of smoke and haze especially in Idaho north of the Snake River Basin. High temperatures today will be in the 90s, except 80s in the northern mountains. Highs Sunday will be 10 to 15 degrees cooler on the Oregon side (70s and 80s), and 5 to 10 degrees cooler on the Idaho side (85 to 90 in the valleys, and 75 to 85 in the mountains). Light winds today will become west or northwest 10 to 20 mph Sunday. .LONG TERM...Sunday night through Saturday...An upper level trough over the region Monday and Tuesday will bring a respite from the heat, with high temperatures below normal for the first time since June. Northwest flow aloft following the trough will keep temperatures a few degrees below normal through Thursday. On Friday and Saturday an upper level ridge building inland from the coast will return temperatures to near or slightly above normal. As the trough deepens over the Intermountain Region Sunday night and Monday, it will generate isolated to scattered showers, and isolated afternoon and evening thunderstorms, mainly over the higher terrain. We can expect dry weather with mostly clear skies Tuesday through Saturday. && .AVIATION...Mainly VFR through Sunday. Expect local visibility restrictions to less than 10SM due to smoke today. Afternoon and evening thunderstorms today and Sunday, mainly over the higher terrain, will be accompanied by gusty outflow winds. Otherwise surface winds will be variable 10 kts or less, becoming west to northwest 10-20 kts Sunday afternoon. Winds aloft at 10k ft MSL will be south to southwest 10-20kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....JT AVIATION.....JT
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:08 PM PDT | Special Weather Statement | BOI | Baker | 37 min |
| Aug 12, 3:50 PM PDT | Special Weather Statement | BOI | Baker | 40 min |
Nearby
Red Flag Warnings in Oregon, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.